Forum Style

Diabetes A1C and Kidney Transplant

Does anyone know if the meds you take (anti rejections) for your kidney cause A1C to be really low???  My A1C has always been around 4.3 - 4.5 for years and I find out hard to believe because I have numbness in my both feet and now I'm starting to have nerve pain.  My diabetes doc said I can't be having numbness in my foot cuz my A1C has been really good.  She thinks its something else and she also said she isn't sure if all the meds I'm taking is tricking my A1C ... anyone know anything?

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Hi Sue:

    I would suggest you discuss your A1c with your Nephrologist, and let him/her know of the numbness.

    You've come too far... Don't hesitate; don't delay!!.  Act on this situation immediately.

    Good luck

  • my a1c is 7.7%. I'm not diabetic before transplant but I developed NODAT, new onset diabetes after transplant. and it is really bugging me down. I can't eat my favorite bread and dessert anymore. it is really hell when you have diabetes. lot of things to be cautious for. my doctor plans to decrease dosage of prograf and steroids next month and hope this will decrease my sugar level. I'm long acting insulin and trajenta now.
  • Hi Sue, 

     Any Endocrine doctor, who doesn't know that Prograf or Prednisone makes blood sugars go haywire should consult with your Tx team.  Roughly 20% of patients taking Prograf (Tacrolimus) become Type II diabetics (like I did,) and Prednisone affects blood sugars significantly.  While tingling in your extremities and neuropathy may be a sign of diabetic issue, Prograf can also cause this.  You should get everyone on the same page on this to figure out how best to help you.

    Tacrolimus and blood sugars - JASN

    Prednisone & Blood sugar spikes

    NCBI info

    Influence of Tacrolimus on Glucose Metabolism before and after Renal Transplantation: A Prospective…
  • On the one hand there are a lot of things that can make your a1c be artificially low (it's not actually that much of a reliable test). On the other hand, there are lots of things that can cause neuropathy aside from blood sugars. You need to do a bit of investigating. Back problems? Skin issues on your feet? Circulation?

    I think your doc is wrong to tell you that you can't be having this problem. Obviously you are. It's just not caused by high blood sugars.

    Btw what are your post meal bgs? Your a1c may be good but you may be spiking a bit.

This reply was deleted.

Transplant Stories

Members Stories

If you would like your stories posted on this page please email transplantbuddies@gmail.com

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need of a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Thank You

Each month, it costs $60.00 to operate TransplantFriends.com We greatly appreciate your support.

Facebook & instagram

Latest Activity

ozge, manvi singh and T-Ray joined TransplantFriends.com
2 hours ago
lynne robitaille liked lynne robitaille's profile
2 hours ago
lynne robitaille posted a blog post
2 hours ago
DAP1122 (Don) posted a blog post
7 hours ago
Nataraj Venugopal replied to RR2657's discussion Kidney Transplant - Just Got Home
12 hours ago
Rushi posted a discussion
20 hours ago
Wayne L replied to Hostess Rise's discussion Please sign this petition
21 hours ago
Manoj C replied to priyanka sonawane's discussion Molluscum after kidney transplant
23 hours ago
More…

Lung Transplant Foundation

Contact Us